Texas, 2005

Funnel Cloud in Texas, July 20, 2005

July 20, 2005 · NWS EWX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 20, 9:00 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 20, 9:00 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT WED JUL 20 2005

.UPDATE...

OUTER BANDS FROM HURRICANE EMILY HAVE ALREADY BROUGHT MORE RAIN TO
OUR NORTHERN COUNTIES EARLIER THAN PREVIOUSLY THOUGHT.  UPPED THE POPS TO 40
OVER OUR NORTHERN MOST COUNTIES.  LOWERED MAX TEMPS ACROSS SOUTH CENTRAL
TEXAS A FEW DEGREES TO COMPENSATE FOR GREATER CLOUD COVERAGE AS WELL.

TORNADO WATCHES REMAIN IN EFFECT OVER DEEP SOUTH TEXAS AND THE LOWER HALF
OF THE COASTAL BEND.  WE FEEL THE THREAT OF TORNADOES WILL REMAIN GENERALLY
SOUTH OF A LINE FROM EAGLE PASS TO VICTORIA.

&&

.PREV DISCUSSION...

DISCUSSION...HURRICANE EMILY SLAMS ASHORE THIS MORNING ALONG THE
NORTHEAST MEXICAN COAST SOUTH OF BROWNSVILLE. EMILY SHOULD DOMINATE
OUR WEATHER PATTERN OVER THE NEXT 24 HOURS AS IT CONTINUES WEST
AND BREAKS UP OVER THE MEXICAN MOUNTAINS TONIGHT. THE OUTER BANDS OF
SHOWERS AND STORMS FROM EMILY WILL TRAVERSE MAINLY EASTERN AND SOUTHERN
PORTIONS OF SOUTH CENTRAL TEXAS TODAY AND WILL TAPER OFF TONIGHT AS
THE SYSTEM MOVES INLAND. NEAR 1 INCH RAINFALL MAY OCCUR OVER SOUTHERN
PORTIONS THIS MORNING WITH AN ADDITIONAL INCH OVER SOUTH CENTRAL AND
SOUTHWESTERN AREAS THIS AFTERNOON.  THIS AREA HAS NOT RECEIVED MUCH
RAINFALL IN RECENT DAYS AND DUE TO THE ANTICIPATED RAPID MOVEMENT OF
THE BANDS...A FLASH FLOOD WATCH WILL NOT BE ISSUED.  TROPICAL EASTERLIES
WILL PREVAIL BEHIND EMILY ON THURSDAY WITH SCATTERED MAINLY DAYTIME
SHOWERS AND THUNDERSTORMS EXPECTED. UPPER RIDGING MAY BUILD BACK OVER
AREA FRIDAY AND SATURDAY WHICH MAY RAISE DAYTIME TEMPERATURES A LITTLE
AND LOWER PROBABILITIES. GFS MODEL BRINGS AN EASTERLY WAVE TYPE FEATURE
INTO THE AREA EARLY NEXT WEEK WHICH WILL INCREASE OUR RAIN CHANCES.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/25/04
Hazardous weather outlook, Jul 20, 11:02 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 PM CDT WED JUL 20 2005

TXZ171>173-183>194-202>209-217>225-228-211100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1202 PM CDT WED JUL 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY.
THE OUTER RAIN BANDS ASSOCIATED WITH HURRICANE EMILY WILL SPREAD
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS AS DAYTIME HEATING INTERACTS WITH THE
UNSTABLE TROPICAL AIRMASS. ISOLATED TORNADOES CAN BE EXPECTED.
LOCALLY HEAVY RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 20, 11:59 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     FUNNEL CLOUD     S YORKTOWN              28.98N 97.50W
07/20/2005                   DEWITT             TX   AMATEUR RADIO

            FUNNEL CLOUD ON SOUTH SIDE OF YOAKUM.

&&

DC

The radar

The Austin/San Antonio radar (KEWX), 95 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, De Witt

When
July 20, 11:59 AM CST to 12:01 PM CST
Where
De Witt County, Yorktown
Reported by
AMATEUR RADIO
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465655.